Alert archive / New York / River Flood Warnings in 2018
River Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Jan 24, 2018, 12:28 PM EST for Chenango County, Delaware County, New York. It took effect at Jan 24, 2018, 2:30 PM EST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2018, 12:28 PM EST (17:28 UTC)
- In effect from
- Jan 24, 2018, 2:30 PM EST
- Expired
- Jan 25, 2018, 11:30 AM EST
- In force
- 21 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chenango County, NY, Delaware County, NY
The radar
The Binghamton radar (KBGM), 41 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Bainbridge (BAIN6). The gauge peaked at 14.92 ft at Jan 24, 2018, 5:00 PM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01502632, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
493
WGUS41 KBGM 241728
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
1228 PM EST Wed Jan 24 2018
...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York...
Susquehanna River At Bainbridge affecting Chenango and Delaware Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC017-025-250527-
/O.NEW.KBGM.FL.W.0009.180124T1930Z-180125T1630Z/
/BAIN6.1.ER.180124T1930Z.180125T0000Z.180125T0430Z.NO/
1228 PM EST Wed Jan 24 2018
The National Weather Service in Binghamton New York has issued a
* Flood Warning for
The Susquehanna River At Bainbridge.
* From this afternoon until Thursday morning.
* At 11 AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 2 PM Wednesday
and crest near 15.3 feet around 7 PM Wednesday. The river will fall below
flood stage after 11 PM Wednesday. This is an ice affected flood forecast and
levels may change rapidly without notice.
* Impact...At 15.0 feet...Minor flooding occurs in fields and low lands near the
river from Sidney to Bainbridge.
&&
LAT...LON 4232 7541 4229 7538 4223 7548 4213 7558
4218 7566 4231 7549
$$2 follow-up statements
913
WGUS81 KBGM 242116
FLSBGM
Flood Statement
National Weather Service Binghamton NY
416 PM EST Wed Jan 24 2018
...The flood warning continues for the following rivers in New York...
Susquehanna River At Vestal affecting Broome and Tioga Counties
...The flood warning continues for the following rivers in New York..
Susquehanna River At Bainbridge affecting Chenango and Delaware Counties
Chenango River At Greene affecting Chenango County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC017-025-250915-
/O.CON.KBGM.FL.W.0009.000000T0000Z-180125T1630Z/
/BAIN6.1.ER.180124T2015Z.180125T0000Z.180125T0430Z.NO/
416 PM EST Wed Jan 24 2018
The Flood Warning continues for
The Susquehanna River At Bainbridge.
* From 4 PM Wednesday until Thursday morning.
* At 3 PM Wednesday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will remain just above flood stage this evening. The
river will fall below flood stage overnight.
* Impact...At 15.0 feet...Minor flooding occurs in fields and low lands near the
river from Sidney to Bainbridge.
&&
LAT...LON 4232 7541 4229 7538 4223 7548 4213 7558
4218 7566 4231 7549
$$
NYC007-107-250915-
/O.EXT.KBGM.FL.W.0007.000000T0000Z-180125T1206Z/
/VSTN6.1.ER.180124T0937Z.180124T1615Z.180125T0006Z.NO/
416 PM EST Wed Jan 24 2018
The Flood Warning continues for
The Susquehanna River At Vestal.
* Until Thursday morning.
* At 3 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will slowly fall to below flood stage tonight.
* Impact...At 18.0 feet...Flood stage. The river overflows banks and lowland
flooding begins within the flood plain.
&&
LAT...LON 4213 7598 4210 7599 4207 7605 4204 7614
4207 7616
$$
NYC017-250915-
/O.CON.KBGM.FL.W.0006.000000T0000Z-180125T1648Z/
/GNEN6.1.ER.180124T0707Z.180124T2000Z.180125T0448Z.NO/
416 PM EST Wed Jan 24 2018
The Flood Warning continues for
The Chenango River At Greene.
* Until Thursday morning.
* At 3 PM Wednesday the stage was 13.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest early this evening, then begin to fall below
flood stage after Midnight tonight.
* Impact...At 14.0 feet...Water Street and Stillwater Road in Greene are flooded.
&&
LAT...LON 4237 7574 4234 7568 4224 7579 4225 7585
4231 7581
$$891
WGUS81 KBGM 250217
FLSBGM
Flood Statement
National Weather Service Binghamton NY
917 PM EST Wed Jan 24 2018
...The flood warning is cancelled for the following rivers in New York...
Susquehanna River At Bainbridge affecting Chenango and Delaware Counties
Susquehanna River At Vestal affecting Broome and Tioga Counties
...The flood warning continues for the following rivers in New York...
Chenango River At Greene affecting Chenango County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
NYC017-251416-
/O.EXT.KBGM.FL.W.0006.000000T0000Z-180125T1600Z/
/GNEN6.1.ER.180124T0707Z.180124T2000Z.180125T0400Z.NO/
917 PM EST Wed Jan 24 2018
The Flood Warning continues for
The Chenango River At Greene.
* Until Thursday morning.
* At 9 PM Wednesday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage after 11 PM
Wednesday.
* Impact...At 13.0 feet...Flood stage. River overflows onto low spots across
Water Street near the gauge house, and spreads into the ball flats.
&&
LAT...LON 4237 7574 4234 7568 4224 7579 4225 7585
4231 7581
$$
NYC017-025-250247-
/O.CAN.KBGM.FL.W.0009.000000T0000Z-180125T1630Z/
/BAIN6.1.ER.180124T2015Z.180124T2115Z.180124T2115Z.NO/
917 PM EST Wed Jan 24 2018
The Flood Warning is cancelled for
The Susquehanna River At Bainbridge.
* At 8 PM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 4 PM Wednesday.
* Forecast...The river will continue to fall.
* Impact...At 15.0 feet...Minor flooding occurs in fields and low lands near the
river from Sidney to Bainbridge.
&&
LAT...LON 4232 7541 4229 7538 4223 7548 4213 7558
4218 7566 4231 7549
$$
NYC007-107-250247-
/O.CAN.KBGM.FL.W.0007.000000T0000Z-180125T1206Z/
/VSTN6.1.ER.180124T0937Z.180124T1615Z.180125T0015Z.NO/
917 PM EST Wed Jan 24 2018
The Flood Warning is cancelled for
The Susquehanna River At Vestal.
* At 9 PM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 7 PM Wednesday.
* Forecast...The river will continue to fall.
* Impact...At 18.0 feet...Flood stage. The river overflows banks and lowland
flooding begins within the flood plain.
&&
LAT...LON 4213 7598 4210 7599 4207 7605 4204 7614
4207 7616
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:54 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 24, 10:54 AM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1054 AM EST Wed Jan 24 2018 .SYNOPSIS... Light lake effect snow will taper off tonight, then high pressure will bring clearing skies for Thursday. A warming trend is forecast for the weekend. && .NEAR TERM /THROUGH TONIGHT/... 1050 AM update... Cold air pouring across the lakes is causing light snow showers to form from Upstate New York into portions of Northeast Pennsylvania. With surface ridging not forecast to begin until tonight, we increased POPs for today and extended the lake bands farther to the south and east. Temperatures will either hold steady or fall through the afternoon hours. 420 am update... Colder air is pouring into CNY/NEPA early this morning, owing to a strong WNW flow in the lower levels of the atmosphere. In fact, strong cold advection is likely to keep temperatures dropping past daybreak, with only a small recovery expected this afternoon (highs in the 20s most areas, perhaps near 30 over parts of NEPA). Lake-effect streamers off the eastern Great Lakes are evident on regional radar loops at this time. However, both observations and web cams show very light intensity/little in the way of visibility restrictions. Given an expected reduction in moisture depths with time, very light intensities should continue to prevail, with total accumulations only on the order of an inch or so in the most favored areas, through this evening. Satellite imagery shows an extensive mass of stratocumulus clouds extending from the upper Midwest all the way across CNY/NEPA this morning. As a result, clouds should have the upper hand today for most of the region (probably some breaks of sunshine over parts of NEPA by afternoon). As moisture levels become quite shallow tonight and sinking motion increases, partial clearing should develop over many areas after midnight. Lows by daybreak will settle into the single digits and teens. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... 430 am update... As a large surface high builds across the northeastern U.S. this period, we're looking for dry weather, under generally clear-partly cloudy skies. Thursday will remain fairly cold, with afternoon highs in the upper teens and 20s, while overnight lows drop into the single digits and teens once again. We should see some recovery in temperatures Friday, as warm advection aloft ensues by then. Afternoon highs should range from the lower 30s over the southern Tug Hill region, the Mohawk Valley, the Catskills, and the Poconos, to the upper 30s back to the west over the Finger Lakes region. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Mild southwest flow aloft continues into Friday night as the upper level ridge axis shifts east. Conditions will remain dry, under partly cloudy skies Friday evening...then increasing clouds later at night. Overnight lows will dip into the 20s, from about Interstate 81 east, with lower to mid 30s west, toward the Finger Lakes. Southerly winds will increase to between 5 to 15 mph Friday night, with the higher speeds along the ridge tops. Saturday morning starts off mostly cloudy, with a chance of rain showers over the northwestern portion of the forecast area by late morning as a trough of low pressure slowly approaches from the Great Lakes region. Saturday afternoon, a deeper SW flow of moisture begins to develop...originating from the Gulf of Mexico. Rain showers will become likely across the Finger Lakes and into the Syracuse metro area late in the day. There will be a slight chance/chance of showers as far south and east as Elmira---Binghamton and Oneonta. Much of NE PA looks to stay dry through the daylight hours Saturday. Temperatures will be very mild, with highs reaching the mid-40s to lower 50s. An area of low pressure will then develop along the plume of moisture in the Ohio Valley and track northeast, over Central PA and SE NY Saturday night into Sunday. This will bring a steady period of rain to the entire area. Some sleet or wet snow may mix in over the highest elevations in Central NY, and especially northern Oneida County late Saturday night into Sunday. P-types may require further adjustment if the track of the low shifts, or the amount of cold air (at the surface and aloft) changes. Total precipitation amounts Saturday through Sunday look to range from about 0.50 to 0.75 inches for most locations. Colder air will continue to filter into the region Sunday afternoon and especially Sunday night. Any left over showers in the NW flow will gradually change to snow, from NW to SE and over the higher terrain first. Some lake effect is expected as 850mb temperatures fall to between -8C to -12C by Monday morning. Lows early Monday morning will be 25-30, except lower 30s in the Wyoming Valley. Cold air continues to deepen and filter into the CWA Monday night and Tuesday. Again, some light lake effect snow showers or flurries will be possible during this period. Lows Monday night will be in the teens (except single digits N. Oneida County) and highs Tuesday only recover into the 20s...except some upper teens in the higher terrain of Central NY. The upper level trough then shifts east, heights quickly rise, and another warming trend is expected by the middle of next week. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... 12z update... Light lake-effect snow showers/flurries will continue to produce mostly fuel alternate-MVFR restrictions into this evening at KRME, KSYR, KITH, and KBGM. Very brief IFR is possible this morning. KELM and KAVP should be mainly VFR, especially by afternoon. By later tonight, we should transition to VFR area-wide. Gusty W-NW surface winds through the day Wednesday, should diminish a bit this evening. Outlook... Thursday through Saturday...VFR under high pressure. Saturday night through Sunday...Restrictions likely in light rain. && .HYDROLOGY... 445 am update... The main issues at this point center around isolated ice jams. With cold, mainly dry weather foreseen over the next few days, both flows and ice movement should be reduced over time, hopefully leading to less of a tendency for additional jams to occur. However, near existing jams and in other areas typically prone to ice jams, continued vigilance is recommended. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...MLJ LONG TERM...DGM/MJM AVIATION...MLJ/RRM HYDROLOGY...
Hazardous weather outlook, Jan 24, 4:04 AM EST, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 404 AM EST Wed Jan 24 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-250915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 404 AM EST Wed Jan 24 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jurewicz
In the hours before
Local storm report, Jan 24, 10:26 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1026 AM EST WED JAN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLOOD LAKE ARIEL 41.45N 75.38W
01/23/2018 WAYNE PA EMERGENCY MNGR
LAKE QUINN DAM OVERTOPPED. TWO RESIDENCES WERE
NOTIFIED. NO FLOODING OCCURRED AT THESE RESIDENCES. A
TEMPORARY DAM HAS BEEN PUT IN PLACE AND THE LEVEL HAS
FALLEN 30 INCHES. NO FLOODING ISSUES AS OF 10:15 AM
THURSDAY 1/24/18.
&&
DJNLocal storm report, Jan 24, 10:33 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1033 AM EST WED JAN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD NICHOLSON 41.63N 75.79W
01/23/2018 WYOMING PA EMERGENCY MNGR
ICE JAM CAUSED FLOODING ON MARTINS CREEK AT THE STATE
ROUTE 92 BRIDGE. SOME FLOODING OCCURRED BY A LUMBER
YARD, 6 HOMES WERE EVACUATED. A WATER RESCUE WAS
CONDUCTED AT OAK STREET.
&&
DJNLocal storm report, Jan 24, 10:36 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1036 AM EST WED JAN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD TUNKHANNOCK 41.54N 75.95W
01/23/2018 WYOMING PA EMERGENCY MNGR
AN ICE JAM CAUSED FLOODING ALONG THE TUNKHANNOCK CREEK
FORCING AN EVACUATION OF 100 PEOPLE AT A CAMPGROUND.
&&
DJNLocal storm report, Jan 24, 10:51 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EST WED JAN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD WEST PITTSTON 41.33N 75.80W
01/24/2018 LUZERNE PA EMERGENCY MNGR
AN ICE JAM ALONG THE SUSQUEHANNA RIVER WAS CAUSING ROAD
FLOODING IN THE WEST PITTSON AREA.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:52 PM EST | River Flood Warning | BGM | Orange | 12 hr |
| Jan 24, 3:53 AM EST | River Flood Warning | BGM | Chenango | 19 hr |
| Jan 24, 7:01 AM EST | River Flood Warning | BGM | Broome, Tioga | 14 hr |
Nearby
River Flood Warnings in New York, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.